MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that an advance 35 lp low profile balloon catheter was used to treat subclavian stenosis.Two balloons were catching on the stent struts and would not cross.A third balloon was used and ruptured at 7 atm, which is under burst rate captured in this medwatch with manufacturer report number 1820334-2017-01795.The lesion was both tortuous and calcified.No unintended section of the device remained inside the patient's body.There were no adverse effects on the patient reported due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation a review of the complaint history, device history record, documentation, drawing, instructions for use, quality control, specifications, and visual inspection of the device was completed during this investigation.One used advance 35 lp low profile balloon catheter was returned for investigation.An attempt was made to inflate the balloon.A pinhole was noted approximately 2.5cm from the distal end.There is no damage to the catheter.The catheter length measured within specifications at 135.5cm.The balloon length measured within specifications at 38mm.The balloon did not burst longitudinally or radially.The balloon did not burst, it had a pinhole in it.The complaint history search revealed this complaint to be the only reported complaint associated to the complaint lot number.According to the physician, the vessel was tortuous and calcified.Per the instructions for use (ifu), "the balloon is manufactured from an extra-thinwall, high-strength, minimally-compliant material.Particular care should be taken in handling the balloon to prevent damage." also, according to the ifu, upon removal from package, inspect the product to ensure no damage has occurred." there is no evidence to suggest the product was not manufactured to current specifications.There is no evidence to suggest all items in the lot or similar devices in the field are nonconforming or defective.Numerous design verification and validation activities have been performed to ensure that this device meets design requirements, and that the device meets the needs of the user.There is no evidence the product was damaged upon opening.Therefore, based upon the information provided and the characteristics displayed, it is plausible to suggest that this incident was human anatomy related.Per a quality risk assessment evaluation no further actions are required.Appropriate personnel have been notified to monitor for similar complaints.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6731449
Report Number1820334-2017-01795
Device Sequence Number13634559
Product Code DQY
UDI-Device Identifier10827002522791
UDI-Public(01)10827002522791(17)200602(10)7961109
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA5-35-135-8-4.0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/28/2017
Supplement Date Received by Manufacturer10/05/2017
Initial Report FDA Received Date07/21/2017
Supplement Report FDA Received Date10/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight70